Arkansas, 2014Hail and Damaging Winds in Arkansas, April 13, 2014
April 13, 2014 · NWS SHV · 4 events in 2 counties and zones
An upper level trough moved out of the Texas Hill Country and towards the region during the afternoon hours of April 13th. Thunderstorms developed under moderate instability but strong deep layer shear aloft.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level trough moved out of the Texas Hill Country and towards the region during the afternoon hours of April 13th. Thunderstorms developed under moderate instability but strong deep layer shear aloft. The result was some wind damage across portions of Southwest Arkansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 13, 4:50 PM CST, 4 minutes earlier.
Area forecast discussion, Apr 13, 4:50 PM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
550 PM CDT SUN APR 13 2014
.DISCUSSION...
SPC TORNADO WATCH NUMBER 76 IS IN EFFECT UNTIL MIDNIGHT. WE HAVE
RESENT ZONE UPDATES AND RECREATION FORECAST FOR THIS EVENING
VERSES MENTIONING ANY REMAINING PORTION OF THE LATE AFTERNOON TO
INCLUDE HEADLINES AND SEVERE THREAT. AT PRESENT OUR LAKE WIND
ADVISORY FOR TODAY WILL EXPIRE AT 8 PM...BUT COULD BE EXTENDED
PAST SUNSET BASED ON THE PRESSURE GRADIENT ACROSS NORTHEAST TEXAS.
WE WILL SEE HOW THE GUSTS LOOK EARLY THIS EVENING. NO OTHER
CHANGES AT THIS TIME. /24/
&&
.PREV DISCUSSION... /ISSUED 221 PM CDT SUN APR 13 2014/
DISCUSSION...
A LINE OF DEVELOPING SHOWERS AND THUNDERSTORMS...ALONG A LEADING
SHORT WAVE..SPREADING INTO NE TX...SE OK...AND EXTREME WESTERN AR
THIS AFTN. EXTENSIVE CLOUD COVER THIS AFTN MAY LIMIT
INSTABILITY...HOWEVER...40 TO 45 KT SOUTHERLY WINDS JUST ABOVE
BOUNDARY LAYER...PARTICULARLY NORTH OF I-20...PROVIDE AMPLE SHEAR
FOR SVR STORMS. REMOVED SVR MENTION BEHIND THIS INITIAL LINE FOR
EVENING HOURS...BUT WILL KEEP MENTION OF SVR IN AHEAD OF THIS LINE...
IN ADDITION TO STORMS THAT REDEVELOP LATE TONIGHT...OUT AHEAD OF
MAIN COLD FRONT. THIS FRONT WILL MOVE INTO NORTHERN PORTIONS OF
CWA LATE TONIGHT...AND SHOULD CLEAR AREA DURING MORNING HOURS...
LEAVING A PERIOD OF STRATIFORM RAIN...IN STRONGLY SATURATED
INVERSION IN LOW LVLS...ENDING DURG THE AFTN. ALSO ISSUES LAKE
WIND ADVISORY FOR AREA WITH COLD FRONT WINDS...NOON UNTIL
MIDNIGHT. ALONG WITH FALLING TEMPERATURES DURING THE DAY...A
RARITY FOR MID APRIL... WIND CHILLS MAY ALSO FALL INTO THE 20S
DURG EVE GIVEN STRENGTH OF WINDS AS TEMPS FALL THRU THE 40S...AND
INTO 30S. FREEZE WARNINGS FOR NORTHERN CWA NEED TO BE LOOKED AT
FOR MONDAY NIGHT. HIGH PRESSURE OVER AREA BY TUESDAY WITH STG
RADIATIVE COOLING TUE NIGHT... WILL HAVE TO LOOK AT NEAR FREEZING
OVERNIGHT TEMPS POSSIBLE ACROSS A LARGER SWATH TUE NIGHT. TEMPS
WILL RETURN TO NEAR SEASONAL LATER IN WEEK WITH POSSIBLE
CONVECTION LATER IN WEEK AS BROAD UPPER TROUGHING MOVG ACROSS
REGION...AND THEN AGAIN POSSIBLY LOW POPS SITUATION AGAIN FOR
EASTER./VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 64 64 37 62 35 / 60 40 20 10 10
MLU 67 67 37 60 34 / 60 60 40 10 10
DEQ 53 54 32 61 32 / 70 30 10 10 10
TXK 57 58 35 61 35 / 70 30 10 10 10
ELD 63 63 34 60 32 / 70 50 30 10 10
TYR 56 57 35 62 37 / 60 30 10 10 10
GGG 59 60 36 62 35 / 60 30 10 10 10
LFK 66 67 37 63 36 / 60 40 20 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LAKE WIND ADVISORY FROM NOON MONDAY TO MIDNIGHT CDT MONDAY NIGHT
FOR THE FOLLOWING ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
LAKE WIND ADVISORY FROM NOON MONDAY TO MIDNIGHT CDT MONDAY NIGHT
FOR THE FOLLOWING ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
LAKE WIND ADVISORY FROM NOON MONDAY TO MIDNIGHT CDT MONDAY NIGHT
FOR THE FOLLOWING ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
LAKE WIND ADVISORY FROM NOON MONDAY TO MIDNIGHT CDT MONDAY NIGHT
FOR THE FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
24Hazardous weather outlook, Apr 13, 10:52 AM CST, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1152 AM CDT SUN APR 13 2014
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-141700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1152 AM CDT SUN APR 13 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORMS DEVELOPING NEAR DALLAS FORT WORTH...ARE EXPECTED TO
BECOME MORE INTENSE WITH DAYTIME HEATING...AS THEY TRACK INTO
NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA DURING THE EARLY AFTERNOON
TODAY. THESE STORMS WILL MOVE INTO NORTHWEST LOUISIANA...SOUTHWEST
ARKANSAS...AND THE EAST TEXAS LAKES...LATER THIS AFTERNOON. THE
STORMS WILL FINALLY REACH NORTHCENTRAL LOUISIANA BY EARLY EVENING.
INSTABILITY AND DEEP LAYER SHEAR WILL BE SUFFICIENT TO SUPPORT
THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS...INCLUDING
DISCRETE SUPERCELLS. DAMAGING WINDS...LARGE HAIL...AND ISOLATED
TORNADOES WILL ALL BE POSSIBLE WITH THESE STORMS. STORMS MAY
SUBSIDE LATER IN THE EVENING...WITH ANOTHER ROUND OF STRONG TO
SEVERE STORMS POSSIBLE...DURING THE LATE NIGHT HOURS AHEAD OF A
STRONG COLD FRONT MOVING ACROSS THE AREA MONDAY MORNING. LOCALLY HEAVY
RAINFALL WILL ALSO BE A CONCERN WITH RAINFALL TOTALS OF TWO TO
THREE INCHES EXPECTED IN SOME AREAS...ESPECIALLY ACROSS NORTHERN
LOUISIANA AND SOUTHERN ARKANSAS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
A FEW STRONG THUNDERSTORMS...MAY LINGER INTO THE MORNING HOURS ON
MONDAY...BEFORE THE COLD FRONT CLEARS OUT OF THE AREA. A CHANCE
FOR THUNDERSTORMS WILL RETURN LATE THURSDAY INTO FRIDAY AHEAD OF
ANOTHER COLD FRONT MOVING INTO THE REGION. HOWEVER...NO
SIGNIFICANT HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED LATER THIS AFTERNOON AND
TONIGHT.
VII
In the hours before
Local storm report, Apr 13, 3:28 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
428 PM CDT SUN APR 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 1 N PITTSBURG 33.01N 94.97W
04/13/2014 CAMP TX EMERGENCY MNGR
ROOFS OFF OF THREE BUILDINGS. DAMAGE TO A CHURCH.
VEHICLE FLIPPED.
&&
EVENT NUMBER SHV1400288
10Thunderstorm Wind, Hempstead
- When
- April 13, 4:54 PM CST
- Where
- Hempstead County, 0.58 mi E of Hope
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.670, -93.590
A few trees and powerlines were downed in Hope, Arkansas.
Thunderstorm Wind, Sevier
- When
- April 13, 9:30 PM CST
- Where
- Sevier County, 0.9 mi SE of De Queen/Sevier Co A
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 34.040, -94.390
A few trees were downed just west of De Queen, Arkansas.
Hail, Sevier
- When
- April 13, 10:55 PM CST
- Where
- Sevier County, 1.85 mi WNW of De Queen
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.040, -94.360
Hail was reported just west of De Queen, Arkansas.
Thunderstorm Wind, Sevier
- When
- April 13, 10:55 PM CST
- Where
- Sevier County, 1.85 mi WNW of De Queen
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 34.040, -94.360
A few trees were downed just west of De Queen, Arkansas.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Arkansas, April 13 to 20, 2014$811,000 · 1 in hail · 29 events
- Tornado and Hail in Arkansas, April 13, 2014$203,000 · EF1 · 11 events
- Hail in Texas, April 13 to 14, 2014$348,000 · 2 in hail · 21 events
- Tornado in Texas, April 13, 20141 injured · $120,000 · EF1 · 1 event
- Tornado in Texas, April 13, 2014$500,000 · EF0 · 1 event
- Flooding in New York, April 13 to 19, 2014$325,000 · 2 events
- Hail and Damaging Winds in Oklahoma, April 13, 2014$27,000 · 1.75 in hail · 33 events
- Hail and Damaging Winds in Kansas, April 13, 20142 in hail · 38 events
- Hail and Damaging Winds in Missouri, April 13, 20142 injured · 1 in hail · 14 events
- Hail and Damaging Winds in Missouri, April 13, 2014$17,000 · 58 kt wind · 15 events
- Tornadoes and Hail in Oklahoma, April 13, 2014EF0 · 20 events
- Cold in Texas, April 13 to 14, 201420 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 501737, 501738, 501739, 501740.